Antipsychotics-Associated Allergic Reaction: A Case Report and Review of Literature

Read full text
Authors: Fatemeh Sadeghi, Mahnaz Momenzadeh, Mahsa Panahishokouh
Cited by: 1
References: 26

Abstract

Hypersensitivity reactions to second-generation antipsychotics and mood stabilizers are uncommon and can lead to serious complications. These medicines are generally well tolerated, but there have been reports of unusual allergic reactions, such as hives or itching, associated with these drugs. The patient is a 45-year-old woman who presented with a recurrence of a manic episode of bipolar I disorder and developed skin complications and itching after receiving valproate and levetiracetam. She subsequently experienced severe skin allergic reactions, including hives and itching, after taking various second-generation antipsychotics, including risperidone, aripiprazole, and quetiapine. These allergic reactions occurred shortly after starting the medication and resolved after discontinuing the drug. The purpose of this case report is to highlight the importance of being aware of the possibility of concomitant hypersensitivity with various antipsychotic and anticonvulsant medications, which can affect the diagnosis and treatment of the disease.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Contact Dermatitis and Allergies Urticaria and Related Conditions

Publication details

Journal / source
Clinical Medicine Insights Case Reports
Publisher
SAGE Publications
Volume
19
Pages
11795476261432486–11795476261432486
Publication date
1 May 2026
Language
EN